# SDR CA071127005

- Difficulty date: November 25, 2007
- Submitted: January 21, 2008
- Operation: General aviation
- Make and model: Robsin R44RAVENII
- Engine: Lyc IO540AE1A5
- System (JASC): 7314 · Engine Fuel Pump
- Part: Pump
- Part number: LW15473
- Condition: Failed
- Location: Fuel Sys
- Part time: 355 hours
- Stage of operation: TO
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: C

## Discrepancy

(CAN) WHEN PILOT TRIED TO PULL THE AC UP IN A HOVER, THE ENGINE DECELERATED (BOGGED DOWN) UNTIL THE COLLECTIVE WAS LOWERED. THIS WAS TRIED SEVERAL TIMES WITH NO SUCCESS. ALL INDICATIONS WERE NORMAL, TEMPS, PRESSURES, MAG DROPS, ETC.  WHILE WAITING FOR THE ENGINEER TO ARRIVE ON SITE, THE PILOT GROUND RAN THE AC FOR 40 MIN TO WARM IT UP AND TRIED TO PULL POWER AGAIN. THIS TIME THE AC LIFTED UP NORMALLY WITH NO SYMPTOMS WHATSOEVER. WHEN THE ENGINEER ARRIVED THE AC WAS INSPECTED AND NO DEFECTS WERE FOUND. A 5 MIN TEST FLIGHT WAS COMPLETED WITH NO ABNORMAL SYMPTOMS. THE AC WAS SHUTDOWN AND REFUELED TO BE REPOSITIONED TO ANOTHER LOCATION.  AFTER RE-STARTING AND WHILE TRANSITIONING FROM A HOVER TO FWD FLIGHT, THE ENGINE DECELERATED AND THE PILOT PERFORMED A SUCCESSFUL UNSCHEDULED LANDING. BLACK SMOKE WAS OBSERVED COMING OUT OF THE EXHAUST AND THE ENGINE WAS RUNNING ROUGH. AFTER SHUTTING DOWN THE ENGINE, AV GAS WAS SEEN POURING OUT OF THE FUEL PUMP DRAIN. THE ENGINE DRIVEN FUEL PUMP IS SUSPECTED TO HAVE FAILED. (TC NR 20071127005)
